Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 5, 2018, 5:21 PM CDT for Ward County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2018, 5:21 PM CDT (22:21 UTC)
- Expired
- Oct 5, 2018, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 108 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WWUS84 KMAF 052221
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
521 PM CDT FRI OCT 5 2018
TXZ067-075-052300-
Pecos TX-Ward TX-
521 PM CDT FRI OCT 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS AND
SOUTHEASTERN WARD COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Grandfalls, or 21 miles north of Fort Stockton, moving
northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Grandfalls, Imperial Reservoir and Royalty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 10298 3112 10314 3141 10291 3142 10278
3113 10279 3114 10283 3116 10287 3116 10294
TIME...MOT...LOC 2221Z 239DEG 49KT 3121 10291
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 5, 2:40 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 5, 2:40 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 240 PM CDT Fri Oct 5 2018 .DISCUSSION... Upper ridge over the SE US with a weak trough moving into AZ today then weakens as moves into NM Saturday. However the broad trough is reinforced/deepens across the Great Basin Saturday developing a closed low by Sunday. This will result in several days with good rain chances for the area. By the middle of next week this trough will lift NE with zonal flow setting up from OK to the Pacific. Have increased pops tonight and Saturday and already have storms on radar around the Davis Mountains. Best chance of rain tonight will be for portions of SE NM... the Western Permian Basin... and the Upper Trans Pecos. Some of these storms could be severe with large hail and damaging wind... may also see locally heavy rain due to training but storms will not be sitting in one sport. MAF 12z sounding does show some directional and speed shear along with unstable parameters and high PW. With several periods of rain chances hopefully much of the area will receive beneficial rain. Based on model qpf the heaviest rain tonight may be across the Trans Pecos shifting to the Northern Permian Basin Saturday. As long as the closed low remains west of the area will have the potential for shortwaves to track across the area in SW flow... have high pops through Monday. Currently have unusually warm temps in the upper 80s to the lower 90s with dewpts in the 60s over most of the region. Cooler temps expected through the weekend as clouds and rain combine to decrease insolation. Also a cold front is expected to sag into the northern CWA Saturday and hang up... may become focus for storm development. Expect cooler temps closer to normal next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 88 68 78 61 / 10 30 70 60 Carlsbad 89 63 82 60 / 20 40 30 30 Dryden 90 70 87 70 / 0 20 40 40 Fort Stockton 92 68 85 67 / 20 50 50 40 Guadalupe Pass 86 61 80 60 / 20 30 20 20 Hobbs 89 62 78 58 / 30 60 50 50 Marfa 88 58 81 57 / 20 40 40 40 Midland Intl Airport 90 68 81 64 / 10 50 60 50 Odessa 90 67 82 64 / 20 50 60 50 Wink 93 67 83 65 / 30 60 50 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84/99
Hazardous weather outlook, Oct 5, 1:53 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Fri Oct 5 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 153 PM CDT Fri Oct 5 2018 /1253 PM MDT Fri Oct 5 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Numerous thunderstorms are possible this afternoon and tonight over the Davis Mountains and mainly along and north of I-10. Some storms could be severe with large hail, damaging winds, frequent lightning, and heavy rainfall. Heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday More severe thunderstorms are possible Saturday and Sunday. Large hail and damaging winds will be possible. However, heavy rainfall will become more of a threat this weekend and possibly into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and this evening, particularly across Southeast New Mexico, the western Permian Basin, and the Trans Pecos. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Oct 5, 3:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
334 PM CDT FRI OCT 5 2018
TXZ058-052115-
Reeves County and Upper Trans Pecos TX-
334 PM CDT FRI OCT 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REEVES COUNTY UNTIL
415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Toyah, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Reeves
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 10380 3149 10390 3176 10384 3163 10359
3146 10355
TIME...MOT...LOC 2033Z 240DEG 49KT 3146 10377
12Special weather statement, Oct 5, 4:27 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 427 PM CDT FRI OCT 5 2018 TXZ058-059-052200- Loving TX-Reeves County and Upper Trans Pecos TX- 427 PM CDT FRI OCT 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REEVES AND NORTHWESTERN LOVING COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm over Orla, or 20 miles northwest of Mentone, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Red Bluff Reservoir, Orla and Red Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3172 10393 3188 10403 3198 10389 3182 10371 TIME...MOT...LOC 2127Z 240DEG 49KT 3184 10391 12
Special weather statement, Oct 5, 4:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
448 PM CDT FRI OCT 5 2018
NMZ028-034-TXZ059-052215-
Southern Lea County NM-Eddy County Plains NM-Loving TX-
448 PM CDT FRI OCT 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY...SOUTH CENTRAL
LEA AND NORTHEASTERN LOVING COUNTIES UNTIL 515 PM CDT/415 PM MDT/...
At 447 PM CDT/347 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Mentone, moving northt at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Slash Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 10365 3192 10379 3206 10381 3208 10355
3190 10340
TIME...MOT...LOC 2147Z 240DEG 49KT 3192 10361
12Special weather statement, Oct 5, 5:01 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 501 PM CDT FRI OCT 5 2018 TXZ075-052230- Pecos- 501 PM CDT FRI OCT 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PECOS COUNTY... At 459 PM CDT, a strong thunderstorm was located 8 miles west of Fort Stockton, moving northeast at 15 mph. Wind gusts of 50 to 55 mph and nickel size hail are possible with this storm. Locations impacted include... Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test Track. This includes Interstate 10 between mile markers 247 and 259. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3080 10299 3089 10311 3117 10292 3108 10272 TIME...MOT...LOC 2159Z 218DEG 11KT 3089 10302 24
Special weather statement, Oct 5, 5:08 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 508 PM CDT FRI OCT 5 2018 TXZ045-052300- Gaines TX- 508 PM CDT FRI OCT 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GAINES COUNTY UNTIL 600 PM CDT... At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over Gaines County Airport, or near Seminole, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Gaines County Airport, Loop and McKenzie Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3254 10257 3270 10275 3295 10239 3277 10222 TIME...MOT...LOC 2208Z 240DEG 48KT 3267 10262 12
Special weather statement, Oct 5, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
521 PM CDT FRI OCT 5 2018
TXZ067-075-052300-
Pecos TX-Ward TX-
521 PM CDT FRI OCT 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS AND
SOUTHEASTERN WARD COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Grandfalls, or 21 miles north of Fort Stockton, moving
northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Grandfalls, Imperial Reservoir and Royalty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 10298 3112 10314 3141 10291 3142 10278
3113 10279 3114 10283 3116 10287 3116 10294
TIME...MOT...LOC 2221Z 239DEG 49KT 3121 10291
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:26 PM CDT | Special Weather Statement | MAF | Gaines | 49 min |
| Oct 4, 7:28 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 2 hr |
| Oct 5, 2:28 PM CDT | Special Weather Statement | MAF | 32 min | |
| Oct 5, 3:24 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| Oct 5, 3:34 PM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| Oct 5, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| Oct 5, 4:27 PM CDT | Special Weather Statement | MAF | Loving | 33 min |
| Oct 5, 4:48 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Oct 5, 5:01 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Oct 5, 5:08 PM CDT | Special Weather Statement | MAF | Gaines | 52 min |
| Oct 5, 5:28 PM CDT | Special Weather Statement | MAF | Winkler | 32 min |
| Oct 5, 5:57 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Oct 5, 6:01 PM CDT | Special Weather Statement | MAF | Gaines | 44 min |
| Oct 5, 6:02 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Oct 5, 6:16 PM CDT | Areal Flood Advisory | MAF | Pecos | 4 hr |
| Oct 5, 6:48 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| Oct 4, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 43 min |
| Oct 4, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 45 min |
| Oct 5, 5:33 PM CDT | Special Weather Statement | MAF | Lea | 42 min |
| Oct 5, 6:16 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
| Oct 5, 6:57 PM CDT | Special Weather Statement | MAF | Lea | 48 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.